Alert archive / Michigan / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Sep 20, 2025, 12:20 PM EDT for Antrim County, Michigan. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2025, 12:20 PM EDT (16:20 UTC)
- Expired
- Sep 20, 2025, 2:10 PM EDT
- In force
- 110 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Antrim County, MI
The radar
The NCL Michigan radar (KAPX), 51 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WGUS53 KAPX 201620
FFWAPX
MIC009-201930-
/O.NEW.KAPX.FF.W.0006.250920T1620Z-250920T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gaylord MI
1220 PM EDT Sat Sep 20 2025
The National Weather Service in Gaylord has issued a
* Flash Flood Warning for...
West Central Antrim County in northern Michigan...
* Until 330 PM EDT.
* At 1220 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elk Rapids and Kewadin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4498 8539 4495 8531 4489 8534 4490 8542
FLASH FLOOD...RADAR INDICATED
$$
MJG1 follow-up statement
542 WGUS73 KAPX 201810 FFSAPX Flash Flood Statement National Weather Service Gaylord MI 210 PM EDT Sat Sep 20 2025 MIC009-201820- /O.CAN.KAPX.FF.W.0006.000000T0000Z-250920T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Antrim MI- 210 PM EDT Sat Sep 20 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL ANTRIM COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. && LAT...LON 4498 8539 4495 8531 4489 8534 4490 8542 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:35 AM EDT, 5 hours 45 minutes earlier. Its key messages:
- Scattered showers and a few storms today, focusing west of US-131 mainly, spreading northeast tonight.
- Showers, thunderstorms tonight through Sunday night with moderate rainfall possible for portions of N MI (~30-50% chance for >0.50").
- Rain chances remain into early next week.
Area forecast discussion, Sep 20, 6:35 AM EDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
635 AM EDT Sat Sep 20 2025
.KEY MESSAGES...
- Scattered showers and a few storms today, focusing west of US-131
mainly, spreading northeast tonight.
- Showers, thunderstorms tonight through Sunday night with moderate
rainfall possible for portions of N MI (~30-50% chance for >0.50").
- Rain chances remain into early next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 255 AM EDT Sat Sep 20 2025
Pattern Synopsis and Forecast:
General troughing is expected across the Upper Midwest today with a
negatively tilted piece of that feature slowly moving east to
northeastward with time into tonight. Best lift from this feature
will likely remain mainly to the west of N MI through today. That
being said, the cooler temps aloft, in addition to several little
associated pinwheeling low level warm advection/upper level
divergence episodes, could trigger scattered showers and some
thunderstorms today. Focus will be west of I-75, and even more so
south and west of US131 through this afternoon.
Low level jet begins to ramp up tonight with moisture advection
expected as a warm front lifts northward. Additionally, upper
divergence and lift swings through northern MI due to the trough
impinging from the west and moving northeast and the frontal
boundary moving northward. Thus, the precipitation coverage should
begin to increase during the overnight hours, and again on
Sunday/Sunday night.
Primary Forecast Concerns:
WV satellite imagery shows a weak band of deformation that coincides
with a band of weak shower activity from central upper MI down into
Lake MI ~07Z. In theory, this feature should shift a little
northward into this morning and not entirely sure this has an actual
impact on the shower and storm potential today.
Main concern through this period will be the shower and thunderstorm
threat. Warm and moist advection into tonight will result in PWs
climbing to ~1.3" give or take which is well above normal for this
time of year. Instability will be a limiting factor overall,
especially tonight, although there may be a modest pocket that
develops within the favored precipitation area today (west and south
of US131). Thus, any more robust showers or thunderstorms today and
tonight could produce locally heavy downpours as a main concern,
especially if enough instability is able to interact with the
lift/front and low level jet tonight. Some hi-res guidance are
trying to hint at that possibility to some extent, but not ready to
really jump on a significant heavy rain threat based on the suite of
available guidance. Still, the lift and moisture do support the
potential for locally heavy downpours for some today (slow moving
storms) and tonight (low level jet/frontal induced). Best potential
for wetting rains though will be around Grand Traverse Bay and
southwest through this time frame.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 255 AM EDT Sat Sep 20 2025
Day 2-3 (Sunday - Monday):
Short wave on the southeast periphery of an approaching upper trough
will be swung northward into MI Sunday and into the overnight hours.
This will aid shower and storm potential later Sunday and Sunday
night. Thus, expect another round of showers and storms some time
during the day on Sunday and into the overnight depending on exactly
when this short wave swings on through. Swath of precipitation will
be moving from southwest to northeast with time, perhaps slightly
focusing across interior and northeast lower instead of
northwest lower this time. Combination of modest instability and
shear could result in a stronger storm or two (although guidance
seems to be trending down in regards to instability on Sunday), with
downpours/locally heavy rain the primary concern (well above normal
moisture with PWs ~150%+ of normal for this time of year). Modest to
moderate rainfall will be possible across a decent chunk of northern
MI when all is said and done through Sunday night, with ENS guidance
showing medium potential (~30-50% chance) for over half an inch of
rain, slightly favoring west of I-75. Amounts exceeding 1" of rain
will be possible within any convective rainfall.
Combination of trough center moving across eastern upper, H500 speed
max on the southern edge of the trough, and modest instability and
moisture will result in the potential for additional showers and
thunderstorms on Monday. Similarly, progged soundings from the GFS
do show a breaching of convective temperatures for some point
locations Monday afternoon, so that could initiate showers and
storms as well if able to overcome the subtle low-mid level warm
temps and instability is able to manifest as currently forecast.
We'll fine tune the forecast in the coming shifts but showers and
storms are possible on Monday afternoon within a modestly unstable
(assuming there's enough daytime heating) and sheared (~25-30 kts
BWD) environment.
Days 4-7 (Tuesday - Friday):
Lingering precipitation is possible on Tuesday as subtle troughing
aloft remains in addition to instability. High pressure does build
in from the north thereafter, although low level moisture does not
completely scour out. Nevertheless, the main feature(s) to watch in
the extended will be the ridge building across Ontario and vicinity
overtop of an upper low across mid MS valley-ish. Two solutions
currently at play within the deterministic guidance, upper low
is pulled northward and thus widespread precipitation chances
later in the week (GFS). Conversely, the upper low stays
suppressed to the south across the ~Southeast (CMC/ECMWF). More
of the ensembles (GEPS, EPS) point towards the latter solution,
so we'll nudge in favor of the lesser precipitation chances at
this time. Otherwise, seasonable temperatures anticipated during
this time frame.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 625 AM EDT Sat Sep 20 2025
VFR conditions for most terminals through 00Z. SE/E winds will
become 10kt with G15kts after 14Z today as a system approaches
from the west. Skies will continue to fill in and become BKN-OVC
at 10kft or above. Chances for ISO showers over KTVC/KMBL will
continue through 00z, then coverage will increase. Cigs will
eventually lower after 00Z over NW lower terminals to around 2
kft as SHRA chances increase for most terminals after 06Z.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement through late tonight for MIZ017-018-
088-096-097.
MARINE...Small Craft Advisory until 4 AM EDT Sunday for LHZ345>348.
Small Craft Advisory until 4 AM EDT Sunday for LMZ341-342.
Small Craft Advisory from 11 AM this morning to 4 AM EDT
Sunday for LSZ321-322.
&&
SHORT TERM...JLD
LONG TERM...JLD
AVIATION...ELDHazardous weather outlook, Sep 20, 10:09 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1009 AM EDT Sat Sep 20 2025 MIZ016>018-020>036-041-042-086>088-095>099-211415- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1009 AM EDT Sat Sep 20 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. There is a chance for a thunderstorms today, primarily for areas west of Interstate 75. These chances spread across the remainder of northern lower and eastern upper Michigan tonight. Heavy downpours will be the primary concern. Severe weather is not expected. A high swim risk is expected today at many Lake Huron beaches of northeast lower and eastern upper Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms at various times Sunday through Monday. Storms on Sunday have a low chance of becoming strong to severe with damaging winds as the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-211415- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1009 AM EDT Sat Sep 20 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. There is a chance of thunderstorms across Lake Michigan today and tonight. There is a chance for thunderstorms late tonight for portions of Lake Huron and Superior. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms at various times Sunday through Monday. Storms on Sunday have a low chance of becoming strong to severe with damaging winds as the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:28 PM EDT | Areal Flood Advisory | APX | Antrim | 102 min |
Nearby
Flash Flood Warnings in Michigan, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.